Blocking sets in projective spaces

Aart Blokhuis, Péter Sziklai, T. Szőnyi

Research output: Chapter in Book/Report/Conference proceedingChapter

1 Citation (Scopus)

Abstract

In this paper we collect results on the possible sizes of k-blocking sets. Since previous surveys focused mainly on blocking sets in the plane, we concentrate our attention on blocking sets in higher dimensions. Lower bounds on the size of the smallest non-trivial k-blocking set are surveyed in detail. The linearity conjecture and known results supporting the conjecture (e.g. proofs in particular cases) are collected. The known constructions are also presented. In case of planar minimal blocking sets we only discuss the constructions briefly. In case of higher dimensions the situation is not satisfactory, there are more open questions than known constructions.

Original languageEnglish
Title of host publicationCurrent Research Topics in Galois Geometry
PublisherNova Science Publishers, Inc.
Pages63-86
Number of pages24
ISBN (Print)9781620813638, 9781631173400
Publication statusPublished - Apr 1 2014

    Fingerprint

Keywords

  • (Semi-)ovoid
  • Blocking set
  • Minihyper
  • Rédei type

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Blokhuis, A., Sziklai, P., & Szőnyi, T. (2014). Blocking sets in projective spaces. In Current Research Topics in Galois Geometry (pp. 63-86). Nova Science Publishers, Inc..